Social media is not always a good thing especially when it motivates teens to do potentially dangerous challenges. One person will have a not-so-bright idea, post a video with the challenge, and suddenly teens everywhere are posting videos of themselves doing the same challenge.

We’ve heard of some really crazy challenges like the “shell on challenge” where teens would eat different foods while still in their packaging. Then there’s the “48-hour challenge” where teens would hide from their family for 48-hours. Talk about panicking literally everyone who loves you all for a laugh on social media.

Now, there’s another dangerous challenge out there. Please make sure your teens are not participating in the Benadryl Challenge. The challenge is for participants to film themselves consuming large amounts of Benadryl at one time and post the videos on TikTok. We’re talking about taking 10-20 pills in one pop. 

The people who are participating in this crazy challenge may not realize that they are essentially overdosing on an over-the-counter medication. You might wonder what the point is of taking so many pills at once. The point, for this challenge, is to try to trigger hallucinations.

As with any drug, overdosing is a very bad idea. Nobody should take more than 6 Benadryl tablets within 24 hours. Overdosing can cause some serious health issues. It can even cause your heart to shut down.

A 15-year-old girl in Oklahoma died after trying the Benadryl Challenge multiple times. Other deaths are being investigated to see if they were also caused by the challenge.

TikTok is taking down videos of anyone participating in this challenge, and some teens are even using TikTok to warn others not to participate.

@natalied622##greenscreen ##fyp ##benadryl♬ Skinny Love – Birdy

Watch the video below to learn more about the Benadryl Challenge.

 

If you’re worried that someone in your home has overdosed on Benadryl, watch for the following symptoms: flushed skin, unable to focus, delirium, urinary retention, decreased sweat production. You can contact poison control at 800-222-1222, or in case of emergency, call 911.